Missouri, 2005Hail in Missouri, May 11, 2005
May 11, 2005 · NWS LSX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 11, 2:10 PM CST, 34 minutes earlier.
Area forecast discussion, May 11, 2:10 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT WED MAY 11 2005
.DISCUSSION...
IMPRESSIVE BOUNDARY HAS SET UP ACRS MIDWEST INCLUDING NRN MO EAST
INTO CNTRL IL. TSTMS HAVE BROKEN OUT ALG OLD OUTFLOW BNDRY FROM
LAST NIGHTS MCS AND NMRS STORMS HAVE HAIL IN THEM ALREADY. LOOKS
LIKE AN ACTIVE NGT FOR SVR WX. HAD THOUGHTS OF A FLOOD WATCH FOR
NRN COUNTIES BUT SOME OF THE MODELS HAVE THE FRONT RETREATING
NORTH WITH PCPN ACTIVITY NORTH OF OUR AREA SO WILL WAIT SO SEE
WHAT EVOLVES.
DEEP CLOSD LOW OVR CNTRL ROCKIES FCST TO EJECT NEWD WITH A FEW
SHORT WAVES LIFTING NEWD IN FRONT OF IT. SOME STORMS WILL BE
SVR THIS EVE BUT 70 PLUS DWPTS HAVE BEEN POOLING ALONG THE FRONT
AND PRECIPITABLE WATER VALUES ARE 1.25 TO 1.50 SO PCPN PRODUCTION
WILL BE VERY EFFICIENT.
TOO BUSY WITH SVR WX TO DISCUSS ADDITIONAL PERIODS ATTM.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
PEDIGO
Hazardous weather outlook, May 11, 2:15 PM CST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT WED MAY 11 2005
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
315 PM CDT WED MAY 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
SEVERE THUNDERSTORMS WILL BE MOVING ACROSS THE AREA THIS EVENING AND
TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY AND
FRIDAY. THE THREAT FOR SEVERE WEATHER CONTINUES FOR BOTH DAYS WITH
THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS.
MORE THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS SHOULD STAND READY TO REPORT SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE THIS EVENING AND TONIGHT.
CARNEY
In the hours before
Local storm report, May 11, 1:47 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 7 N COLUMBIA 39.06N 92.33W
05/11/2005 2.00 INCH BOONE MO TRAINED SPOTTER
LEMON SIZE HAIL
&&
CVKINGLocal storm report, May 11, 1:53 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 5 S COLUMBIA 38.88N 92.33W
05/11/2005 1.75 INCH BOONE MO TRAINED SPOTTER
0251 PM FUNNEL CLOUD 3 N COLUMBIA 39.00N 92.33W
05/11/2005 BOONE MO COUNTY OFFICIAL
ROTATION WITH WALL CLOUD ON NORTH SIDE OF COLUMBIA.
&&
CVKINGLocal storm report, May 11, 2:00 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL POTOSI 37.94N 90.78W
05/11/2005 1.00 INCH WASHINGTON MO TRAINED SPOTTER
&&
CVKINGLocal storm report, May 11, 2:13 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
313 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FUNNEL CLOUD 4 N COLUMBIA 39.01N 92.33W
05/11/2005 BOONE MO COUNTY OFFICIAL
&&
CVKINGLocal storm report, May 11, 2:18 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
318 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL META 38.31N 92.17W
05/11/2005 0.75 INCH OSAGE MO TRAINED SPOTTER
&&
CVKINGLocal storm report, May 11, 2:25 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL MIDWAY 38.98N 92.45W
05/11/2005 0.88 INCH BOONE MO COUNTY OFFICIAL
&&
CVKINGHail, Boone
- When
- May 11, 2:44 PM CST
- Where
- Boone County, Hallsville
- Measured
- 2.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.117, -92.233
Emergency management officials reported hail up to baseball size in Hallsville. Some roofs and automobiles were damaged.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Nebraska, May 11 to 12, 2005$109 million · F0 · 65 events
- Tornadoes and Hail in Kansas, May 11, 2005$350,000 · F2 · 20 events
- Tornado and Flash Flooding in Nebraska, May 11, 2005$161,000 · F1 · 44 events
- Winter Storm in South Dakota, May 11 to 12, 2005$500,000 · 12 events
- Lightning Strike in Missouri, May 11, 2005$200,000 · 1 event
- Lightning Strike in Missouri, May 11, 2005$100,000 · 1 event
- Flash Flood and Hail in Indiana, May 11, 20052.5 in hail · 46 events
- Flash Flooding and Hail in Kansas, May 11, 2005$7,000 · 1.75 in hail · 28 events
- Hail and Damaging Winds in Illinois, May 11, 20051 injured · 1 in hail · 6 events
- Hail in Indiana, May 11, 20051.75 in hail · 14 events
- Tornadoes and Hail in Nebraska, May 11, 2005F0 · 13 events
- Tornado and Hail in Colorado, May 11, 2005$6,000 · F0 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446779.